MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 HCG; IMMULITE 2000 XPI - HUMAN CHORIONIC GONADOTROPIN (HCG)

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 HCG; IMMULITE 2000 XPI - HUMAN CHORIONIC GONADOTROPIN (HCG)
Model Number IMMULITE 2000 - HCG
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted siemens customer care center.A customer service engineer (cse) was dispatched to the customer site.The cse confirmed that all instrument maintenance was current and found no signs of system contamination.The cse found no related mechanical errors posted to the error log, no known shipping/receiving or facility storage issues, and all reagents and quality control (qc) were handled in accordance with their package insert instructions.The instrument and the qc results were performing within specification.Siemens headquarters support center (hsc) is reviewing the information provided by the customer.Mdr 2432235-2020-00258 was also filed for the same event.
 
Event or Problem Description
One discordant, falsely depressed human chorionic gonadotropin (hcg) result was obtained using immulite 2000 xpi.The initial result was reported to the physician(s) and was questioned.A repeat result was performed later using the same immulite 2000 xpi and was considered correct.The correct result was reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely depressed hcg result.
 
Additional Manufacturer Narrative
The initial mdr 2432235-2020-00257 was filed on 31-mar-2020.Additional information (3-apr-2020): siemens headquarters support center (hsc) reviewed the information provided by the customer.The customer reported that the patients were redrawn a week later, and the hcg results increased and were positive for pregnancy at that time.Hsc found that hcg adjustment, quality control and other patient results from this time were acceptable.The customer did not go back and repeat the initial draws for either patient.The samples are not available for further investigation.Hsc cannot determine the cause of these discrepant results.Contributing factors such as sample integrity and/or preanalytical variables cannot be ruled out.A potential product issue has not been identified.The instrument is performing within specification.No further evaluation of the device is required.Sections h6 and h10 were updated to reflect the additional information.Mdr2432235-2020-00258-s1 was filed for the same event.

Brand Name
IMMULITE 2000 HCG
Common Device Name
IMMULITE 2000 XPI - HUMAN CHORIONIC GONADOTROPIN (HCG)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis, LL55 4EL
UK  LL55 4EL
MDR Report Key9904454
Report Number2432235-2020-00257
Device Sequence Number13616864
Product Code DHA
UDI-Device Identifier00630414961149
UDI-Public00630414961149
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K990222
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberIMMULITE 2000 - HCG
Device Catalogue NumberL2KCG2
Device Lot Number451
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date03/31/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1